Axial Impact of Twisted Wire Cables

[+] Author and Article Information
J. W. Phillips, G. A. Costello

Department of Theoretical and Applied Mechanics, University of Illinois at Urbana-Champaign, Urbana, Ill.

J. Appl. Mech 44(1), 127-131 (Mar 01, 1977) (5 pages) doi:10.1115/1.3423977 History: Received February 01, 1976; Online July 12, 2010


The nonlinear, coupled equations of motion governing the axial and rotational displacements of a straight, single lay, twisted wire cable are presented. Linearization of the equations of motion allows a solution by Laplace transforms which is valid for arbitrary initial and boundary conditions. The longitudinal impact of a finite-length cable fixed at one end is considered in detail, and numerical results for this case are presented.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In